My partner took 2 pills called azithromycin for chlamydia treatment

Patient

Q: My partner took 2 pills called azithromycin for chlamydia treatment earlier And just now he was saying his stomach hurt then he had diarrhea with blood . I liked up side effects and it said call doctor immediately if this was one of the side effects ??

Doctor

A:   Hi,
Thanks for the query.

I understand your concern.
Azithromycin can cause diarrhea as a side effect but having blood in stools is a rare side effect.
If your partner is having continuous pain abdomen and if diarrhea persists, better to consult your doctor once and get evaluated.
With your doctor's advice you can take tablets to control the diarrhea and if he suggests you can change the antibiotic for the treatment of chlamydia.

Take care.

Related Q&A

Q: Ive been treated for chlamydia and had sex with a condom after 5 days. Can i reinfect myself?

Q: Yes me and my gf contracted chlaymadia last year when we had sex on her period her doctor gave her these pink pills I...

Q: Both me and my partner took the treatment for chlamydia on the same day, same time. However, the next day we both eng...

Q: About a month ago I was diagnosed with edydimo orchitis and chlamydia. Once the antibiotics were done I had no sympt...

Q: I was treated for chlamydia with azithromycin single dose. Had unprotected sex after 48hours. Was I still contagious ...

 
DOCTOR ADVISORY BOARD
218

Dr. James Obaji M.D.

  • 247 Reviews
  • Family Physician
173

Dr. Suneel Sharman M.D.

  • 190 Reviews
  • Family Physician
138

Dr. Pat Golden M.D.

  • 169 Reviews
  • Cardiologist
98

Dr. Kunaal Jindal M.D.

  • 112 Reviews
  • Plastic Surgeon
CNN
BBC
MSNBC
CBS
abcNews
FoxNews